MAUDE Adverse Event Report: KARL STORZ SE & CO. KG 24/26FR BIPOLAR CUTTING LOOP BOX 6 UNITS; Electrode, Electrosurgical, Active, Urological

KARL STORZ SE & CO. KG 24/26FR BIPOLAR CUTTING LOOP BOX 6 UNITS; Electrode, Electrosurgical, Active, Urological
Model Number 26040GP1-S
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a transurethral resection of prostate procedure on (b)(6) 2024, the cutting loop broke off inside of the patient.They were able to remove the broken piece using a bladder evacuator, and were able to complete the procedure using a back-up without any patient injury.This issue caused a delay of about 10 minutes to the case.
 
Additional Manufacturer Narrative
The device will be forwarded to the manufacturing site for investigation.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted unsolicited.This event is filed under internal complaint id (b)(4).
 
Additional Manufacturer Narrative
Changes made from the initial report: updated the udi number in section d4.Per investigation by the manufacturing site: at the breakage points of the cutting wire, it can be seen that both tapers run up to the break.This is a sign that the material in the cutting area has been stressed by prolonged use/high stress.As a result, the material became thinner, which led to the cutting loop breaking.Based on the given facts, we assume user error to be the cause for this issue.This event is filed under internal complaint id: (b)(4).

Brand Name
24/26FR BIPOLAR CUTTING LOOP BOX 6 UNITS
Common Device Name
Electrode, Electrosurgical, Active, Urological
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
4242188247
MDR Report Key19629562
Report Number9610617-2024-00189
Device Sequence Number8610132
Product Code FAS
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K221893
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26040GP1-S
Device Catalogue Number26040GP1-S
Device Lot Number37JC8522
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2024
Supplement Date Received by Manufacturer08/14/2024
09/04/2026
Initial Report FDA Received Date06/27/2024
Supplement Report FDA Received Date08/28/2024
10/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown